Alert archive / Minnesota / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at May 3, 2007, 4:18 AM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at May 3, 2007, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 4:18 AM CDT (09:18 UTC)
- In effect from
- May 3, 2007, 1:00 PM CDT
- Expired
- May 3, 2007, 8:26 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFGF 030918 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 418 AM CDT THU MAY 3 2007 ...RED FLAG WARNING FOR EASTERN NORTH DAKOTA AND THE NORTHWEST QUARTER OF MINNESOTA FOR THURSDAY AFTERNOON AND EVENING FOR A COMBINATION OF GUSTY WINDS...WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND DRY FUELS... .SOUTHEAST WINDS WILL QUICKLY INCREASE THIS MORNING...BECOMING SUSTAINED 20 TO 30 MPH WITH GUSTS AROUND 35 MPH THIS AFTERNOON AND INTO THE EVENING. THE STRONGEST WINDS ARE EXPECTED FROM THE RED RIVER VALLEY AND POINTS WEST. AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE UPPER 60S TO LOWER 70S OVER THE NORTHWEST QUARTER OF MINNESOTA AND IN THE LOWER TO MID 70S OVER EASTERN NORTH DAKOTA. MINIMUM RELATIVE HUMIDITY LEVELS ARE ALSO EXPECTED TO DROP TO AROUND 30 PERCENT. IF TEMPERATURES RISE A FEW DEGREES HIGHER OR MOISTURE LEVELS ARE LOWER...MINIMUM RELATIVE HUMIDITY PERCENTAGES COULD DROP INTO THE MIDDLE 20S. WITH THE LACK OF ANY RECENT MOISTURE...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031730- /O.UPG.KFGF.FW.A.0001.070503T1800Z-070504T0300Z/ /O.NEW.KFGF.FW.W.0001.070503T1800Z-070504T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 418 AM CDT THU MAY 3 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35 MPH ARE EXPECTED ALONG WITH MINIMUM HUMIDITY LEVELS TO NEAR 30 PERCENT. THE STRONGEST WINDS ARE EXPECTED FROM THE RED RIVER VALLEY AND POINTS WEST. WITH THE LACK OF RECENT SIGNIFICANT MOISTURE...THERE ARE PLENTIFUL DRY FUELS...THEREFORE DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ EWENS
2 follow-up statements
000 WWUS83 KFGF 031942 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 242 PM CDT THU MAY 3 2007 ...A RED FLAG WARNING CONTINUES FOR EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THROUGH THIS EVENING FOR A COMBINATION OF GUSTY WINDS...WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND DRY FUELS... .SOUTHEAST WINDS WILL CONTINUE TO BLOW BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 35 MPH. THE STRONGEST WINDS ARE EXPECTED FROM THE RED RIVER VALLEY AND POINTS WEST. MINIMUM RELATIVE HUMIDITY LEVELS WILL CONTINUE TO BE IN THE 25 TO 35 PERCENT RANGE...BEFORE SOME RECOVERY AFTER SUNSET. CRITICAL FIRE WEATHER CONDITIONS SHOULD IMPROVE AFTER 10 PM...ONCE HUMIDITY LEVELS RISE AND WINDS SLOWLY SUBSIDE. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-040300- /O.CON.KFGF.FW.W.0001.000000T0000Z-070504T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 242 PM CDT THU MAY 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR A COMBINATION OF GUSTY WINDS...WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND DRY FUELS.... SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED ALONG WITH MINIMUM HUMIDITY LEVELS TO NEAR 30 PERCENT THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED FROM THE RED RIVER VALLEY AND POINTS WEST. WITH THE LACK OF RECENT SIGNIFICANT MOISTURE...THERE ARE PLENTIFUL DRY FUELS...THEREFORE DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING. CONDITIONS WILL SLOWLY IMPROVE THIS EVENING AS HUMIDITY LEVELS RISE AND WINDS SLOWLY SUBSIDE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DK
000 WWUS83 KFGF 040126 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 826 PM CDT THU MAY 3 2007 ...WINDS ARE SLOWLY SUBSIDING...AND RELATIVE HUMIDITIES ARE RISING...THEREFORE THE RED FLAG WARNING WILL BE CANCELLED... .WINDS ARE SLOWLY SUBSIDING AND CRITICAL FIRE WEATHER CONDITIONS CONTINUE TO IMPROVE. RELATIVE HUMIDITY VALUES WILL CONTINUE TO SLOWLY RISE AFTER SUNSET...WITH INCREASING MOISTURE AND COOLING TEMPERATURES. THEREFORE...THE RED FLAG WARNING THAT WAS IN EFFECT HAS BEEN CANCELLED. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-040230- /O.CAN.KFGF.FW.W.0001.000000T0000Z-070504T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 826 PM CDT THU MAY 3 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE RED FLAG WARNING BECAUSE OF INCREASING RELATIVE HUMIDITY VALUES AND DECREASING WINDS. CRITICAL WEATHER CONDITIONS ARE NO LONGER OCCURRING...SINCE WINDS HAVE SUBSIDED AND RELATIVE HUMIDITIES ARE INCREASING. WINDS WILL CONTINUE IN THE 15 TO 20 MPH RANGE OVERNIGHT...BUT HUMIDITIES WILL CONTINUE TO RISE THR0UGH THE NIGHT BRINGING AN END TO RED FLAG CONDITIONS. $$ DK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at May 2, 8:09 PM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, May 2, 8:09 PM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
809 PM CDT WED MAY 2 2007
.UPDATE...
FCST ON TRACK. UPPER LEVEL HIGH IN SOUTHEAST SOUTH DAKOTA. SOME
MID AND HIGH LEVEL MOISTURE MOVING EAST AND NORTHEAST AROUND THE
HIGH FROM WRN SD INTO WRN AND NRN ND THEN INTO MANITOBA. SKIES
CLEAR OVER ERN SD INTO NW/CNTRL MN. EXPECT LITTLE CHANGE OVERNIGHT
AS HIGH CLOUDS THIN OUT AS THEY MOVE INTO CENTER OF UPPER RIDGE.
WINDS TO REMAIN UP SOME TONIGHT WITH LOWEST SPEEDS IN FAR ERN CWA.
CURRENT FCST LOW TEMPS LOOK GOOD OVERALL. DID SEND UPDATE
GRIDDS/ZFP FOR JUST A BIT LOWER SKY COVER ESP IN MN CWA.
&&
.PREV DISCUSSION... /ISSUED 250 PM CDT WED MAY 2 2007/
SHORT TERM...
THE LARGE SCALE PATTERN HAS A BUILDING RIDGE OVER THE CENTRAL
PLAINS...WITH A DEEP TROUGH DIGGING INTO THE WEST COAST. SFC HIGH
PRESSURE CONTINUES TO MOVE EAST...WITH A TIGHTENING PRESSURE
GRADIENT OVER THE REGION. MODELS ARE IN GOOD AGREEMENT THROUGH
SATURDAY...WITH JUST SOME MINOR TIMING ISSUES IN REGARDS TO
POTENTIAL CONVECTION THIS WEEKEND.
FOR TONIGHT...MID LEVEL WARM ADVECTION WILL INCREASE ALONG WITH A
TIGHTENING SFC PRESSURE GRADIENT. THEREFORE...EXPECT A MILD NIGHT
WITH JUST A FEW MID/HIGH CLOUDS FROM TIME TO TIME.
ON THURSDAY...SOUTHEAST WINDS WILL INCREASE TO BETWEEN 20-30MPH
ALONG AND WEST OF THE VALLEY WITH HIGHER GUSTS. A FAIRLY DEEP
ADIABATIC LAYER WILL EXTEND TO AROUND 850MB...WITH UNIDIRECTIONAL
FLOW IN THIS LAYER. DEEP LAYERED HUMIDITY FIELDS REMAIN DRY AS
WELL...SO PLENTY OF INSOLATION SHOULD ALSO HELP BOOST TEMPS WELL
ABOVE NORMAL. REFER TO FIRE WEATHER SECTION OF AFD FOR FIRE
WEATHER THREATS.
FOR THU NIGHT-FRI NIGHT...THE GULF WILL OPEN RAPIDLY AS PRECIPITABLE
WATERS INCREASE TO OVER 1 INCH. THERE WILL ALSO BE STRONG MOISTURE
CONVERGENCE IN THE 850-700MB LAYER...ALONG WITH A THETA E RIDGE
ORIENTED FROM NORTH TO SOUTH. THIS COUPLED WITH DEEP SYNOPTIC
SCALE LIFT PER OMEGA FIELDS AND CONVERGENCE...SHOULD MEAN A
POTENTIALLY WET DAY WITH SHOWERS AND A FEW THUNDERSTORMS. THE BEST
CHANCE OF SEEING SIGNIFICANT RAINFALL WILL BE IN THE FAR
SOUTHERN/WESTERN AREAS CLOSER TO JET STREAM ENERGY THAT WILL BE
LIFTING INTO THE NORTHERN PLAINS. INSTABILITY PARAMETERS WOULD
INDICATE THE THREAT FOR ELEVATED STORMS FRI AFTERNOON AND
OVERNIGHT...MAINLY IN THE SOUTHERN AREAS. THERE WILL BE
SIGNIFICANT FORCING THOUGH FOR ANYONE TO SEE SOME THUNDER
THOUGH...SO WILL MENTION.
ON SATURDAY...DEEPER MOISTURE AND MORE INSTABILITY WILL DEVELOP BY
SATURDAY EVENING. WITH SHOWALTER INDICES FALLING TO -2 TO -4C BY
SAT NIGHT...COUPLED WITH MOST UNSTABLE CAPES TO AROUND 1000
J/KG...THERE COULD BE SOME SEVERE STORMS. IF STORMS CAN BECOME SFC
BASED ALONG BOUNDARY...THEN POTENTIAL TO TAP DEEPER INSTABILITY
AROUND 15000 J/KG OF MU CAPES WOULD BE POSSIBLE. AMPLE DEEP
LAYERED SHEAR WOULD ALSO EXIST FOR POTENTIAL ELEVATED
SUPERCELLS...WITH LARGE HAIL AND DAMAGING WIND BEING THE BIGGEST
THREAT. THE DEGREE OF HEATING REMAINS A QUESTION WITH PLENTY OF
CONVECTIVE DEBRIS AROUND...WHICH WOULD LIKELY LIMIT THE THREAT FOR
SFC BASED CONVECTION.
AVIATION...VFR CONDITIONS WITH INCREASING WIND MAINLY LATER TONIGHT
AND THURSDAY.
FIRE WEATHER...
WITH THE COMBINATION OF STRONG WINDS...LOW RH/S AND VERY DRY
FUELS OVER THE ENTIRE AREA...WE WILL ISSUE A FIRE WEATHER WATCH
FOR TOMORROW AFTERNOON AND EVENING.
LONG TERM SUN-TUE.
MAIN ISSUE THROUGH LONGER RANGE WILL BE TIMING OF SLOW MOVING
BOUNDARY PASSAGE PRODUCING CONVECTIVE RAINFALL. GFS MOST PROGRESSIVE
WITH FEATURE ENDING RAIN CHANCES SUNDAY NIGHT AS BOUNDARY SHIFTS
EAST. ECMWF SLOWEST WITH THE CANADIAN A COMPROMISE. BASED ON UPPER
AIR FEATURES THROUGH PERIOD A SLOWER SOLUTION LOOKS MOST ACCURATE.
BEST CHANCES FOR SIGNIFICANT PCPN LOOK OVER THE WEEKEND WITH LOWER
CONFIDENCE OVER EARLY NEXT WEEK. CLOUDS/CONVECTIVE DEBRIS WILL HAVE
SOME IMPACT ON TEMPERATURES HOWEVER OVERALL TEMPERATURES SHOULD BE
AT OR ABOVE AVERAGE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NDZ006>008-014>016-024-026>030-038-039-049-
052>054.
MN...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR MNZ001>009-013>017-022>024-027>032-040.
&&
RIDDLEHazardous weather outlook, May 2, 7:00 AM CDT, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT WED MAY 2 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
Nearby
Red Flag Warnings in Minnesota, 2007Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.